MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ACT ARTIC E1 HIP BRG 28X38MM; PROSTHETIC, HIP

ZIMMER BIOMET, INC. ACT ARTIC E1 HIP BRG 28X38MM; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Joint Dislocation (2374)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Concomitant medical products:: item number 00811400110 item name femoral stem 12/14 neck taper ext.Offset size 1 130 mm stem length lot # 64609268.Item number 010000701 item name g7 bonemaster ltd acet shl 48c lot # 6749838.Item number 00801802803 item name femoral head sterile product do not resterilize 12/14 taper lot # 62516835.Product returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2020 - 04439.
 
Event or Problem Description
It was reported patient underwent a hip revision procedure approximately one month post implantation due to dislocation.Patient fell from a chair causing the hip to dislocate.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
An act artic e1 hip brg 28x38mm, was returned and evaluated against the complaint.Visual inspection found significant scratching near the apex of the bearing with lighter scratching around the radius.Clusters of pits were also sporadically observed around the outer radius.A review of the device history records identified no deviations or anomalies during manufacturing.Medical records/radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: (summarized by hcp) mmi review: initial normal postoperative appearance of right total hip arthroplasty with follow-up image demonstrating dislocation of the femoral component superolaterally with respect to the acetabular cup.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ACT ARTIC E1 HIP BRG 28X38MM
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11761270
Report Number0001825034-2021-01334
Device Sequence Number3142122
Product Code LPH
UDI-Device Identifier00880304485020
UDI-Public(01)00880304485020(17)250210(10)578620
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161190
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2025
Device Model NumberN/A
Device Catalogue NumberEP-200144
Device Lot Number578620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date05/03/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight84